Alert archive / Nebraska / River Flood Warnings in 2011
River Flood Warning 6, NWS Hastings, NE
NWS Hastings, NE issued this river flood warning at Feb 15, 2011, 5:22 PM CST for Nance County, Nebraska. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2011, 5:22 PM CST (23:22 UTC)
- Expired
- Feb 17, 2011, 4:52 AM CST
- In force
- 36 hr
- Issued by
- NWS Hastings, NE
- Flood severity
- Minor
County Nance County, NE
The radar
The Grand Island radar (KUEX), 126 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Loup River near Genoa (GELN1).
- Action stage
- 9 ft
- Minor stage
- 10.5 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06793000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
068 WGUS43 KGID 152322 FLWGID BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 522 PM CST TUE FEB 15 2011 ...THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA... LOUP RIVER NEAR GENOA AFFECTING NANCE COUNTY NEC125-161122- /O.NEW.KGID.FL.W.0006.110215T2322Z-000000T0000Z/ /GELN1.1.ER.110215T2116Z.110216T1200Z.000000T0000Z.NO/ 522 PM CST TUE FEB 15 2011 THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A * FLOOD WARNING FOR THE LOUP RIVER NEAR GENOA. * UNTIL FURTHER NOTICE. * AT 4:45 PM TUESDAY THE STAGE WAS 9.1 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS BEING IMPACTED BY ICE FLOWS WHICH ARE DIFFICULT TO FORECAST. THE RIVER IS EXPECTED TO CONTINUE RISING TO NEAR 9.4 FEET BY TOMORROW MORNING. THE RIVER STAGE MAY VARY BY PLUS OR MINUS A HALF FOOT DUE TO THE UNCERTAINTIES INVOLVED WITH FORECASTING ICE JAMS. * AT 9.0 FEET...LOWLAND FLOODING OCCURS. $$
3 follow-up statements
334 WGUS83 KGID 161038 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 438 AM CST WED FEB 16 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA.. LOUP RIVER NEAR GENOA AFFECTING NANCE COUNTY NEC125-162238- /O.CON.KGID.FL.W.0006.000000T0000Z-000000T0000Z/ /GELN1.1.ER.110215T2116Z.110216T1200Z.000000T0000Z.NO/ 438 AM CST WED FEB 16 2011 THE FLOOD WARNING CONTINUES FOR THE LOUP RIVER NEAR GENOA. * UNTIL FURTHER NOTICE. * AT 3:45 AM WEDNESDAY THE STAGE WAS 9.0 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS BEING IMPACTED BY ICE FLOWS WHICH ARE DIFFICULT TO FORECAST. THE RIVER IS EXPECTED TO BE NEARLY STEADY AROUND 9 FEET. THE RIVER STAGE MAY VARY BY PLUS OR MINUS A HALF FOOT DUE TO THE UNCERTAINTIES INVOLVED WITH FORECASTING ICE JAMS. * AT 9.0 FEET...LOWLAND FLOODING OCCURS. $$
523 WGUS83 KGID 170009 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 609 PM CST WED FEB 16 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA... LOUP RIVER NEAR GENOA AFFECTING NANCE COUNTY NEC125-171209- /O.EXT.KGID.FL.W.0006.000000T0000Z-110218T1800Z/ /GELN1.1.ER.110215T2116Z.110216T0015Z.110218T0000Z.NO/ 609 PM CST WED FEB 16 2011 THE FLOOD WARNING CONTINUES FOR THE LOUP RIVER NEAR GENOA. * AT 5:45 PM WEDNESDAY THE STAGE WAS 9.0 FEET. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER IS BEING IMPACTED BY ICE FLOWS WHICH ARE DIFFICULT TO FORECAST. THE RIVER IS EXPECTED TO REMAIN AROUND 9 FEET. THE RIVER STAGE MAY VARY BY PLUS OR MINUS A HALF FOOT DUE TO THE UNCERTAINTIES INVOLVED WITH FORECASTING ICE JAMS. * AT 9.0 FEET...LOWLAND FLOODING OCCURS. $$
351 WGUS83 KGID 171052 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 452 AM CST THU FEB 17 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEBRASKA... LOUP RIVER NEAR GENOA AFFECTING NANCE COUNTY NEC125-171122- /O.CAN.KGID.FL.W.0006.000000T0000Z-110218T1800Z/ /GELN1.1.ER.110215T2116Z.110216T0015Z.110216T2315Z.NO/ 452 AM CST THU FEB 17 2011 THE FLOOD WARNING IS CANCELLED FOR THE LOUP RIVER NEAR GENOA. * AT 3:45 AM THURSDAY THE STAGE WAS 8.8 FEET. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER IS CURRENTLY BELOW FLOOD STAGE...HOWEVER THE RIVER STAGE COULD STILL FLUCTUATE DUE TO ICE JAMS. * AT 9.0 FEET...LOWLAND FLOODING OCCURS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Feb 15, 3:35 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Feb 15, 3:35 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 335 PM CST TUE FEB 15 2011 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...THE WINDS SHIFTED WESTERLY THIS AFTERNOON AND SKIES CLEARED...AS THE SURFACE TROUGH THAT MOVED ACROSS THE NORTHERN PLAINS THIS MORNING SHIFTED FURTHER EAST. THIS ALLOWED FOR TEMPERATURES TO SOAR ACROSS MUCH OF THE CENTRAL PLAINS...WITH MANY HIGH TEMPERATURES IN THE MIDDLE TO UPPER 60S ACROSS OUR FORECAST AREA. FOR TONIGHT...EXPECT WINDS TO CONTINUE TO SUBSIDE ACROSS THE REGION AND FOR MOSTLY CLEAR SKIES TO PREVAIL...WHICH SHOULD ALLOW FOR TEMPERATURES TO DROP DOWN INTO THE LOWER 30S ACROSS MUCH OF THE REGION OVERNIGHT...ALBEIT THEY WILL REMAIN 10 TO 15 DEGREES ABOVE SEASONAL NORMALS. FOR WEDNESDAY...WHILE HIGH PRESSURE WILL REMAIN FIRMLY IN CONTROL OF THE LOCAL WEATHER PATTERN...WITH ONLY A FEW HIGH CLOUDS EXPECTED ACROSS THE REGION...A DEVELOPING AREA OF LOW PRESSURE ACROSS THE NORTHERN ROCKIES WILL HELP TO TIGHTEN THE LOCAL PRESSURE GRADIENT...AND INCREASE WINDS FROM THE SOUTH BY TOMORROW AFTERNOON. THIS SHOULD HELP MODERATE THE DOWN SLOPE EFFECT...HOWEVER TEMPS AT 850 WILL CONTINUE TO WARM...SO EXPECT HIGH TEMPERATURES TO CLIMB INTO THE MID TO UPPER 60S AGAIN ACROSS MUCH OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS DURING THE AFTERNOON HOURS. OVERALL...WENT AHEAD AND ONLY MADE A FEW TWEAKS TO TEMPERATURES UPWARD IN THE SHORT TERM...BUT GENERALLY...NO SIGNIFICANT CHANGES WERE NECESSARY THIS AFTERNOON. .LONG TERM...THURSDAY THROUGH TUESDAY. MODELS ARE COMPLETELY OUT OF PHASE...MOSTLY BECAUSE THE GFS IS PROBABLY SMOOTHING MAJOR FEATURES TOO MUCH AND LOSING A LOT OF IMPORTANT DETAILS. WILL TREND TO THE EUROPEAN MODEL SOLUTIONS AS THEY MODEL MULTIPLE WAVES MOVING THROUGH THE FLOW WHICH IS MUCH MORE REASONABLE BASED ON EXPERIENCE. SO...THURSDAY THROUGH SATURDAY FEATURE A CONTINUED SOUTHWEST FLOW OVER THE FORECAST AREA AS A LONG WAVE TROUGH RESIDES OVER THE WEST COAST. SOUTHWEST FLOW USUALLY SIGNALS BELOW NORMAL PRECIPITATION AND ABOVE NORMAL TEMPERATURES...AND THE FORECAST WILL REFLECT THAT. BY SUNDAY THE LONG WAVE TROUGH IS EXPECTED TO MIGRATE ACROSS THE AREA AS A SERIES OF DEVELOPING MID LEVEL LOW PRESSURE AREAS ROTATE OVER THE AREA. THESE FEATURES SHOULD CAUSE SUFFICIENT LIFT TO CAUSE RAIN OR SNOW. THE BIG QUESTIONS ARE IF THE MODEL COMES TRUE IN TERMS OF DEVELOPMENT OF THE CYCLOGENESIS AND THE TIMING AND TRACK OF THOSE LOW PRESSURE AREAS. ALSO...TEMPERATURES THROUGH THE PROFILE ARE IN QUESTION. OUR AREA LOOKS TO BE THE EPICENTER OF THE CHANGEOVER FROM RAIN TO SNOW...THUS PINNING DOWN WHERE IT WILL SNOW VERSUS RAIN IS VERY DIFFICULT THIS FAR OUT. WILL DO BEST TO PIN DOWN THOSE AREAS...BUT BEST FORECAST IS PROBABLY RAIN OR SNOW UNTIL THE FORECAST IS ONLY A DAY OR TWO AWAY. AFTER MONDAY...RIDGING AND DRY AIR BUILD INTO THE AREA SO NO PRECIPITATION IS MENTIONED MONDAY NIGHT AND TUESDAY. NEAR NORMAL TEMPERATURES ARE EXPECTED ON MONDAY AND TUESDAY. && .AVIATION...18Z KGRI TAF. VFR CONDITIONS EXPECTED NEXT 24 HOURS. SCATTERED HIGH CLOUDS WILL CONTINUE TO PUSH EASTWARD THROUGH THE AFTERNOON HOURS...WITH CLEAR SKIES EXPECTED AFT 16/00Z. WINDS WILL BECOME LIGHT AND SOUTHWESTERLY OVERNIGHT...INCREASING TO 14 TO 18 KTS AND OUT OF THE SOUTH AFT 16/14Z WEDNESDAY WITH ADDITIONAL HIGH CLOUDS EXPECTED TO MOVE ACROSS THE REGION. && .FIRE WEATHER...THE WARMEST TEMPERATURES OF THE WEEK IN COMBINATION WITH RELATIVE HUMIDITIES EXPECTED TO DROP TO NEAR 20 PERCENT AND SUSTAINED WINDS EXPECTED TO APPROACH 20 MPH...WILL PRESENT AN ELEVATED FIRE DANGER RISK ACROSS WESTERN PORTIONS OF THE CWA THURSDAY AFTERNOON. AS A RESULT...WILL GO AHEAD AN UPDATE HWO TO REFLECT THIS ELEVATED FIRE DANGER RISK LATER IN THE WEEK. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...ROSSI LONG TERM...EDDY
Hazardous weather outlook, Feb 15, 3:40 PM CST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 340 PM CST TUE FEB 15 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 161000- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 340 PM CST TUE FEB 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WELL-ABOVE AVERAGE TEMPERATURES WILL CONTINUE THROUGH THE WORK WEEK...MAINTAINING A THREAT FOR POSSIBLE ICE JAM FLOODING ACROSS PARTS OF SOUTH CENTRAL NEBRASKA. PLEASE SEE THE LATEST HYDROLOGIC OUTLOOK FOR DETAILS. FOR THURSDAY AFTERNOON...EXPECT LOW RELATIVE HUMIDITIES COMBINED WITH SUSTAINED WINDS APPROACHING 20 MPH TO PRESENT AN ELEVATED FIRE DANGER RISK FOR AREAS ALONG AND WEST OF A LINE FROM ORD TO KEARNEY NEBRASKA...EXTENDING SOUTH TO PLAINVILLE KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) SR
Nearby
River Flood Warnings in Nebraska, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.